Article Text

PDF

Hepatic tumours induced by anabolic steroids in an athlete.
  1. T M Creagh,
  2. A Rubin,
  3. D J Evans
  1. Department of Histopathology, Royal Postgraduate Medical School, Hammersmith Hospital.

    Abstract

    A fatal rupture of an hepatic tumour occurred in an athlete who had been taking anabolic steroids for several years as an aid to body building. The case illustrates the hazards of non-therapeutic androgen administration, and emphasises the need for athletes to be made clear of the disturbances to gonadal function, liver structure and function, and the threat to life.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.